MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

THE SPECTRANETICS CORPORATION SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number 545-511
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
A lead extraction procedure commenced, extraction and lead location unk.The physician used a spectranetics tightrail rotating dilator sheath to aid in lead extraction.Per report, after approximately 10 actuations of the tightrail trigger, the blades would no longer rotate.The procedure was completed using another tightrail with no reported patient harm.However; during device evaluation on (b)(6) 2022, it was discovered that the blades of the tightrail were not retracted and were found to be in an extended position, past the outer band of the device.This report captures the tightrail which was found with extended blades during device evaluation, potential for harm.
 
Additional Manufacturer Narrative
Patient''s date of birth, age unk.Patient''s gender unk.Patient''s weight unk.Patient''s ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was returned and evaluated by a cross functional team.The device had audible crepitation the entire length of the shaft and it held shape set (meaning significant biologics were present within tightrails shaft).The blades were in an extended position (should be retracted), past the outer band at the tightrails distal tip.It could not be determined if the blades were concentric with the outer band due to excessive biologics.With the handle halves separated, the inside of the device was clean of biologics.The trigger tabs on the handle showed heavy wear and the trigger pin was sheared off and found loose inside the handle.Based on the orientation of the barrel and sleeve, it appears the barrel rotation stopped mid track, likely the reason for the blades being extended.The home track corner on the barrel was rounded.The sleeve appeared damaged as if the trigger pin came in contact with the edge of the sleeve.Additionally, a bronze streak from the trigger pin was observed on the surface of the sleeve, extending from the damaged edge to the surface of the sleeve.During manual actuation, the shaft did not actuate as intended, due to biologics.H6): based on the device damage found during device evaluation and investigation, this failure likely occurred due to resistance encountered at the distal tip from heavy calcification or the other biologics.Although excessive biologics caused trigger pin and sleeve damage and the device''s blades to be extended, this has been determined to be a design related failure due to the damage observed.

Brand Name
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
barbara creel
9965 federal drive
colorado springs, CO 80921
MDR Report Key14596275
Report Number1721279-2022-00104
Device Sequence Number2097725
Product Code DRE
UDI-Device Identifier00813132021641
UDI-Public(01)00813132021641(17)231202(10)FRK21M01A
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2023
Device Model Number545-511
Device Catalogue Number545-511
Device Lot NumberFRK21M01A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/17/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/17/2022
Initial Report FDA Received Date06/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SPECTRANETICS TIGHTRAIL ROTATING DILATOR SHEATH; TRACTION PLATFORM MANUFACTURER UNK
Patient SexUnknown